MAUDE Adverse Event Report: COVIDIEN LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF1944
Medical Device Problem Codes Energy Output Problem (1431); Difficult to Open or Close (2921)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant product: vlft10gen; vlft10gen ft series energy platformx1; (serial no: (b)(6)).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the vein harvesting procedure, the device¿s handle became stuck in the pulled position and required significant effort and multiple attempts to return it to the open position.There was an inadequate or partial sealing, with evidence of energy delivery and end tones heard but no regrasp alert.Bleeding occurred after cutting, following an attempted seal of veins with tissue less than 7 mm thick.The jaws were cleaned several times during the procedure.Another device was used successfully with the same generator.
 
Event or Problem Description
It was reported that during a vein harvesting procedure, the device's handle became stuck in the pulled position and required significant effort and multiple attempts to return it to the open position.There was an inadequate or partial sealing, with evidence of energy delivery and end tones heard but no regrasp alert.Bleeding occurred after cutting, following an attempted seal of veins with tissue less than 7 mm thick.The jaws were cleaned several times during the procedure.Another ligasure device was used successfully with the same generator.
 
Additional Manufacturer Narrative
Additional information: b5, d9, g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that there was an inadequate or partial sealing and the jaws was difficult to open.The reported issues could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22745708
Report Number1717344-2025-01013
Device Sequence Number21075799
Product Code GEI
UDI-Device Identifier10884521705920
UDI-Public10884521705920
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K170869
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF1944
Device Catalogue NumberLF1944
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2025
Supplement Date Received by Manufacturer09/30/2025
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE COMMENT ON H11
Patient SexUnknown